Alert archive / Colorado / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 26, 2007, 10:26 AM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Jul 26, 2007, 3:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2007, 10:26 AM MDT (16:26 UTC)
- In effect from
- Jul 26, 2007, 3:00 PM MDT
- Expired
- Jul 26, 2007, 8:39 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties El Paso County, CO, Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2138 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 261626 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1026 AM MDT THU JUL 26 2007 ...HEAVY RAINS POSSIBLE ONCE AGAIN OVER TELLER COUNTY... .HEAVY RAINS WILL BE POSSIBLE ONCE AGAIN OVER TELLER COUNTY...ESPECIALLY OVER THE HAYMAN BURN SCAR REGION. THE HAYMAN BURN SCAR RECEIVED 1 TO 2 INCHES OF RAIN YESTERDAY...AND THIS WILL MAKE THE AREA MORE PRONE TO FLASH FLOODING THIS AFTERNOON AND EVENING. COZ081-270030- /O.NEW.KPUB.FF.A.0004.070726T2100Z-070727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- INCLUDING...WOODLAND PARK 1026 AM MDT THU JUL 26 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... INCLUDING THE FOLLOWING AREA...TELLER COUNTY AND THE RAMPART RANGE. * FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING * THUNDERSTORMS WITH HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING OVER TELLER COUNTY. THIS HEAVY RAIN WILL BE CAPABLE OF PRODUCING FLASH FLOODING...ESPECIALLY OVER THE HAYMAN BURN SCAR REGION. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A POTENTIALLY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED....ESPECIALLY IF YOU LIVE IN THE HAYMAN BURN SCAR REGION. $$ HODANISH
2 follow-up statements
000 WGUS65 KPUB 262052 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT THU JUL 26 2007 ...HEAVY RAINS POSSIBLE ONCE AGAIN OVER TELLER COUNTY... .HEAVY RAINS WILL BE POSSIBLE ONCE AGAIN OVER TELLER COUNTY... ESPECIALLY OVER THE HAYMAN BURN SCAR REGION. THE HAYMAN BURN SCAR RECEIVED 1 TO 2 INCHES OF RAIN YESTERDAY...AND THIS WILL MAKE THE AREA MORE PRONE TO FLASH FLOODING THIS AFTERNOON AND EVENING. COZ081-270400- /O.CON.KPUB.FF.A.0004.070726T2100Z-070727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- INCLUDING...WOODLAND PARK 252 PM MDT THU JUL 26 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREA...TELLER COUNTY AND THE RAMPART RANGE. * UNTIL 10 PM MDT THIS EVENING * THUNDERSTORMS WITH HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING OVER TELLER COUNTY. THIS HEAVY RAIN WILL BE CAPABLE OF PRODUCING FLASH FLOODING...ESPECIALLY OVER THE HAYMAN BURN SCAR REGION. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A POTENTIALLY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED....ESPECIALLY IF YOU LIVE IN THE HAYMAN BURN SCAR REGION. $$ HODANISH
000 WGUS65 KPUB 270239 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 839 PM MDT THU JUL 26 2007 ...HEAVY RAINS NO LONGER ANTICIPATED FOR THE REST OF TONIGHT... .THE THREAT FOR FLASH FLOODING IS OVER ACROSS TELLER COUNTY. COZ081-270345- /O.CAN.KPUB.FF.A.0004.000000T0000Z-070727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- INCLUDING...WOODLAND PARK 839 PM MDT THU JUL 26 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO HAS BEEN CANCELLED. THE THREAT FOR FLASH FLOODING IS OVER ACROSS TELLER COUNTY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 4:50 AM MDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jul 26, 4:50 AM MDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 450 AM MDT THU JUL 26 2007 .SHORT TERM... (TODAY AND TONIGHT) MAIN CONCERNS WILL BE PCPN CHANCES. CURRENTLY THERE IS A SFC LOW CENTERED OVR OTERO COUNTY...GIVING NW FLOW TO THE I-25 CORRIDOR. THERE ARE SOME DIFFERENCES BETWEEN THE 00Z AND 06Z RUNS OF THE NAM. THE 00Z RUN HAD THE FRONTAL BOUNDARY COMING IN LATER THAN PREVIOUSLY THOUGHT...ENTERING EL PASO COUNTY BETWEEN 21Z AND 00Z...WHILE THE GFS HAS IT COMING INTO EL PASO COUNTY AFTER 00Z. THE 06Z RUN FRONTAL BOUNDARY IS NOT AS WELL DEFINED AS ON THE 00Z RUN. LOOKS LIKE THE HYR DEW POINT AIR IS EXPECTED TO STAY N OF THE FORECAST AREA TODAY...WITH THE SERN PLAINS MAINLY SEEING DEW POINTS IN THE LOWER OR MID 50S. THE 06Z RUN OF THE NAM HAS COME IN MORE MOIST ALONG THE I-25 CORRIDOR THIS AFTERNOON THAN THE 00Z RUN. HIGH SCT OR LIKELY POPS LOOK GOOD IN THIS AREA. THE NAM AND GFS DIFFER ON THE POSITION OF THE SFC LOW THIS MORNING. THE NAM LOOKS GOOD WHILE THE GFS IS TOO FAR E...WL STICK WITH THE NAM FORECAST OF SFC WINDS. LOOKS LIKE PCPN TODAY WL AGAIN MAINLY BE FOCUSED OVR THE MTS AND HIGH VALLEYS TO START...AND THEN ALSO DEVELOPING THIS AFTERNOON ALONG THE I-25 CORRIDOR...BUT THE FAR SERN PLAINS LOOK TO BE MAINLY DRY UNTIL LATE AFTERNOON OR EARLY EVENING...SO WL GO WITH ISOLD POPS OUT THERE AND MAYBE A LITTLE HYR IN THE EVENING HOURS. THE FLOW ALOFT WL REMAIN LIGHT AND THUS HEAVY RAIN WL AGAIN BE THE MAIN THREAT WITH STORMS. THE AREAS I MAY BE MOST CONCERNED WITH...REGARDING THE POSSIBILITY OF FLASH FLOODING ARE THE CENTRAL MTS (LAKE AND CHAFFEE COUNTIES) BASED ON WHAT HAS HAPPENED WITH STORMS OUT THERE IN PAST DAYS...TELLER COUNTY AND PORTIONS OF EL PASO COUNTY. AT THIS POINT THOUGH...AM NOT CONFIDENT ENOUGH TO ISSUE ANY HIGHLIGHTS. DAY SHIFT CAN SEE HOW THINGS ACTUALLY COME TOGETHER. WL INCREASE MAX TEMPS A LITTLE FOR TODAY OVR THE SERN PLAINS. .LONG TERM... (FRIDAY THROUGH WEDNESDAY) METEOROLOGICAL CHALLENGES FOR THE LONGER TERM INCLUDE POPS...PRECIPITATION INTENSITY AND TEMPERATURES. 06Z/26TH NAM12 INDICATES THAT FRONT WILL MAKE ITS PUSH ACROSS CWFA BY FRIDAY MORNING WITH REINFORCING NORTHERLY SURGE DEPICTED BY LATER SATURDAY WHILE LATEST GFS40 SUGGESTS THAT INITIAL NORTHERLY SURGE SHOULD BE NOTED OVER EASTERN SECTIONS OF THE CWFA FROM LATER FRIDAY INTO SATURDAY MORNING. LATEST MODELS INDICATE THAT PRECIPITABLE WATER VALUES WILL BE ON THE RISE FROM FRIDAY INTO THE WEEKEND...WITH HIGHEST PRECIPITABLE WATER VALUES EXPECTED THIS WEEKEND. SO FOR SENSIBLE WEATHER HAVE CONTINUED TO PAINT CWFA WITH GENERALLY SCATTERED CONVECTION ...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS AS WELL AS COOLER TEMPERATURES FROM FRIDAY INTO SUNDAY AS COMPARED TO THE PAST SEVERAL DAYS. WITH THE INCREASED PRECIPITABLE WATER VALUES...SURFACE BOUNDARY IN THE REGION AND RELATIVELY LIGHT WIND FIELDS ALOFT...EXPECT THAT SEVERAL STORMS FROM THE FRIDAY INTO SUNDAY TIME-FRAME WILL BE CAPABLE OF PRODUCING INTENSE RAINFALL AND POTENTIAL FLASH FLOODING PROBLEMS...WFO PUEBLO WILL CONTINUE TO MONITOR. AT THIS TIME...MONDAY INTO WEDNESDAY APPEARS TO BE LESS ACTIVE THAN THE FRIDAY THROUGH SUNDAY TIME-FRAME IN COMBINATION WITH SLIGHTLY WARMER TEMPERATURES. WIND GRADIENT EXPECTED TO REMAIN BENIGN DURING THE LONG TERM. && .AVIATION... WILL START OUT THE DAY WITH VFR CONDITIONS...BUT THIS AFTERNOON SCT TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FROM THE I-25 CORRIDOR AND WESTWARD. SOME OF THESE STORMS MAY PRODUCE HEAVY RAIN OBSCURING MTS AND PRODUCING LOWERED CIGS AND VSBYS WITH MVFR OR IFR CONDITIONS. GUSTS OF 40-45 KTS MAY ALSO OCCUR. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 26, 6:53 AM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 653 AM MDT THU JUL 26 2007 COZ058>089-093>099-271300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 653 AM MDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING FROM THE INTERSTATE 25 CORRIDOR AND WESTWARD...WITH ISOLATED SHOWERS AND STORMS OVER THE FAR SOUTHEAST PLAINS. THE MAIN THREAT FROM STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY ON FIRE BURN SCARS AND URBAN AREAS...AND PORTIONS OF LAKE AND CHAFFEE COUNTIES THAT HAVE HAD RECENT HEAVY RAINS. OTHER THREATS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 45 MPH AND HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH THE WEEKEND WITH GENERALLY ISOLATED TO SCATTERED THUNDERSTORMS THEN PROJECTED FROM MONDAY INTO NEXT WEDNESDAY. THE PRIMARY METEOROLOGICAL THREATS FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...HAZARDOUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:46 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
Nearby
Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.